Anonymous
Anonymous asked in HealthDiseases & ConditionsOther - Diseases · 1 decade ago

anxiety panic and zoloft?

Im about to start the generic form of zoloft..ive actually had the prescription for a week now and have so far not taken it...it seems like every time before i want to take the pill i think to hard about it possible side effects and than i start to have an anxiety/panic attack...can any body give me some advice...ive been dealing with anxiety and panic since the third grade and i am now 21....i would really like to take this medication and have a normal productive life...ADVICE AND HELP PLEASE!!!

11 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Wow... Sounds like we are leading very similar lives right now. I suffer from stress/panic disorder as well. I have for all of my life and finally I decided to tell someone about it and get help (i am 22).

    I totally agree when i was given the zoloft i started researching it like crazy and tried to find out all of the side effects it could give me. Basically i ended up freaking myself out entirely.

    Then I decided what did i really have to lose? Nothing drastically horrible is going to happen to me - honestly there is only good that can come from it. I also decided to take it really slow.

    I was given 50mg and i am a very small/petite girl so i cut it in half and have been building myself up for the past week now... and guess what - NO side effects!

    I know it is hard but you just need to think positive thoughts and believe that it is only going to help you. If you dont like how you feel you can always stop right away.

  • 1 decade ago

    Just take it. If you can't take it, just tell your doctor that you're afraid of taking meds and want to see a psychologist and have cognitive behavioral therapy instead.

    Just to let you know, any side effects of zoloft or generic zoloft will not be permanent and will go away shortly after you stop taking it. If you do end up taking zoloft or any antidepressant for a long time then you should taper it off very slowly with your doctor's guidance instead of stopping it abruptly. The side effects of stopping antidepressants will last longer than the side effects of taking them.

  • 1 decade ago

    You sound like my husband who had been dealing with it for 20+ years.

    I just asked my husband about it and it didn't work for him because he wasn't depressed. It made him feel weird but DID not effect his health. Try it, it takes a week (11 days for my husband) to really effect your system. If after a week it itsn't helping and your panic seems worse, see your doctor and demand something else. To this day his medication doesn't cure him but it helps manage it at least 75%

    On the flip side, it worked well for his mother who took it for her moodiness.

    I'm sorry you have this. My husband doesn't have a "normal" life with panic anxiety but with help from a good doctor and an understanding wife :-) he does manage to have a life. We've been married 12 years tommrow and have 3 kids. Don't give up hope.

  • 1 decade ago

    I have been taking zoloft for a few years, the generic form now. It works great for me. I wasn't really excited about taking medications but after starting to I realized that I did need it and I feel better. Good luck and talk with your Dr. if you have more concerns.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    Ryan, you'll feel so much better that you won't notice the side-effects. Zoloft is not bad for side-effects, at least in my experience. Other anti-depressants were much much worse. Take the medicine and learn to cope with your depression. Don't depend on the medication alone to pull you out of the dark abyss. Work on it, find therapy of some kind that will teach you to control your depression instead of replacing it with addiction.

  • Anonymous
    1 decade ago

    Negative emotions (like sadness, stress, anger, etc.) causes your Serotonin production to be low; when your Serotonin level is low, you are more prone to getting Anxiety, Panic Attacks, Depression, etc.

    Medication like Antidepressants (SSRI - Selective Serotonin Reuptake Inhibitor) helps to boost Serotonin level.

    But there are natural ways to do it without medication. There's this strange herb called "St John's Wort" - it is said to be more effective than Prozac. No, it is not for mild depression only and ignore those sayings. In fact, it does help anxiety and panic-attacks as St John's Wort works like prozac. Other natural ways will be exercise, diet, more exposure to light, etc.

    The problem is that, even if your Serotonin is balanced... you have that "learned behavior" in your mind. You need to break that initial cycle to destroy that learned behavior - Cognitive Behavior Therapy (CBT) does this. A technique that you can use without CBT will be Distraction... There are several other techniques to help cope them!

    Ok, to use Distraction: Firstly, try to....

    Extracted from Source.

  • 1 decade ago

    First off I am no doctor.=) If you have a chemical imbalance and the doc has tested and knows which chemical they can replace it with a drug. If your problem is a nervous disorder like mine meditation and relaxation exercises will help you much better than any pill with zero side effects. Practice makes perfect so you may not see results right away, but it's kind of like the old saying "Give a person a fish(pill) and feed them for a day. Teach them how to fish(meditation) and feed them for a lifetime. Give it a shot. What can it hurt?

  • 1 decade ago

    "Sure" I'll give it shot because i have the same things "But" i refuse to take medication. "I have but it's only made me feel worse "or" too dependent on it, "I want to do it without any chemicals of any kind, "But" That depends on a lot of factors though. "Those side effects are pretty nasty sometimes. "I've taken Paxil and Adavan and all it did was make me feel worse. "I think talking to somebody about how you feel "Or" a best friend would be much better and not to mention cheaper, "I would also have my blood pressure monitored "Because" sometimes that could cause an episode as well" I hope that helps! Ronnie.

  • Anonymous
    1 decade ago

    I have the same problem with these kinds of pills. My advice to you would be not to take them. They have tendency to cause Mania and Suicidal thoughts in people like us. I really urge you to find a place of courage within yourself and try to start making decisions not based in fear. Always try to see things for how they really are and don't let stress out to the point of being irrational. I know it's hard, and I want to take Paxil or zoloft too in hopes of becoming "normal" too, but it just seems the risk of panic attacks, mania and suicide is too high. I must find my cure within myself, and you must do too.

  • Anonymous
    1 decade ago

    I took the med. It helped me the only side affect i had was the shakes my hands would shake non stop. Also it make me feel not hungry all the time but over all go ahead dont feel anxiety it will be ok.

    Source(s): experience
Still have questions? Get your answers by asking now.